Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 21, 1999, 8:40 PM CST for LaSalle Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 1999, 8:40 PM CST (02:40 UTC)
- Expired
- Jan 21, 1999, 9:30 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 9:21 PM CST | Tornado F0 | Eden, LA | Tornado occurred over unpopulated swamp and forest area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 2:45 PM CST | Tornado Watch | SPC | 6 hr |
| Jan 21, 8:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 220243 RRA TORSHV LAC059-220330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 840 PM CST THU JAN 21 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 930 PM CST * AT 840 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTHWEST OF JENA. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEAR JENA AT 855 PM CST REMEMBER...A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL MAY ALSO OCCUR. BE READY TO SEEK A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 1/11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 21, 8:25 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 21, 8:25 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST THU JAN 21 1999 EXPECT TSTM COVERAGE TO INCREASE WITH APPROACH OF 150+ KNT JET STREAK FROM NM. CURRENT ZONE FCSTS FOR TONIGHT APPEAR FINE WITH TEMP...SFC WND...AND CLOUD TRENDS. EXPECT SVR TSTMS TO CONTINUE DEVELOPING WITH ULTIMATELY A LN OF TSTMS TO DEVELOP WITH LEWPS IN THE LN PRODUCING WND DAMAGE AND/OR TORNADOES. VIII.
In the hours before
Local storm report, Jan 21, 4:51 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0435 PM HOPE AR .75 INCH HAIL
01/21/99 HEMPSTEAD FROM SHERIFFS OFFICE.
VIII.Local storm report, Jan 21, 5:15 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0458 PM HOPE AR .75 INCH HAIL
01/21/99 HEMPSTEAD FROM COUNTY JUDGE.
0505 PM HOPE AR .75 INCH HAIL
01/21/99 HEMPSTEAD FROM HOPE PD.Local storm report, Jan 21, 5:21 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0518 PM EMMET AR 1.75 INCH HAIL
01/21/99 NEVADA REPORTED FROM HAM RADIO
SPOTTERS.Local storm report, Jan 21, 6:34 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0315 PM STAMPS AR .75 INCH HAIL
01/21/99 LAFAYETTE FROM SPOTTER REPORT.
LASTED FIVE MINUTES.
0320 PM BUCKNER AR 1 INCH HAIL
01/21/99 LAFAYETTE FROM SPOTTER REPORT.
0400 PM 8 E TEXARKANA AR .75 INCH HAIL
01/21/99 MILLER STORM SPOTTER AT 8 MILE
MARKER ON HIGHWAY 82
LASTED FOR TEN MINUTES.Local storm report, Jan 21, 6:46 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0635 PM FAIRBANKS LA 1.75 INCH HAIL
01/21/99 OUACHITA FROM PUBLIC REPORTS
RELAYED VIA KTVE
METEOROLOGIST. HAIL ALSO
NOTED IN SCHWARTZ AND
LAKESHORE COMMUNITIES AT
APPROXIMATELY SAME TIME.Local storm report, Jan 21, 7:24 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0640 PM FAIRBANKS LA 60 MPH TSTM GUST
01/21/99 OUACHITA TREES DOWNED. REPORTS
FROM KNOE TV METEOROLOGIST
IN MONROE.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:33 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 42 min |
| Jan 22, 12:01 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| Jan 22, 12:20 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Jan 22, 12:38 AM CST | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Jan 22, 1:38 AM CST | Tornado Warning | SHV | Union | 47 min |
| Jan 22, 1:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Jan 22, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
| Jan 22, 4:37 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Jan 22, 4:46 AM CST | Tornado Warning | SHV | Natchitoches | 49 min |
| Jan 22, 5:01 AM CST | Tornado Warning | SHV | Red River | 49 min |
| Jan 22, 5:10 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Red River | 50 min |
| Jan 22, 5:40 AM CST | Tornado Warning | SHV | Bienville | 45 min |
| Jan 22, 5:44 AM CST | Tornado Warning | SHV | Jackson | 46 min |
| Jan 22, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Lincoln | 49 min |
| Jan 22, 6:10 AM CST | Tornado Warning | SHV | Lincoln | 35 min |
| Jan 22, 6:17 AM CST | Tornado Warning | SHV | Ouachita | 48 min |
| Jan 22, 6:38 AM CST | Severe Thunderstorm Warning | SHV | Union | 47 min |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Webster | 4 hr |
| Jan 22, 11:27 AM CST | Tornado Warning | SHV | Natchitoches | 58 min |
| Jan 22, 11:51 AM CST | Tornado Warning | SHV | Grant | 44 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.